Alert archive / New Mexico / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 331, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 2, 2023, 1:43 PM MDT for 4 counties in New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2023, 1:43 PM MDT (19:43 UTC)
- Expired
- Jul 2, 2023, 2:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Colfax County, NM, Harding County, NM, Mora County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 208 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WUUS55 KABQ 021943
SVRABQ
NMC007-021-033-059-022030-
/O.NEW.KABQ.SV.W.0331.230702T1943Z-230702T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
143 PM MDT Sun Jul 2 2023
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northwestern Harding County in northeastern New Mexico...
West central Union County in northeastern New Mexico...
Northeastern Mora County in northeastern New Mexico...
Southeastern Colfax County in northeastern New Mexico...
* Until 230 PM MDT.
* At 142 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Capulin to 6 miles south of
Maxwell, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springer, Abbott, Gladstone and Farley.
This includes Interstate 25 between Mile Markers 411 and 425.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3663 10381 3639 10368 3625 10409 3615 10459
3650 10464 3670 10405
TIME...MOT...LOC 1942Z 317DEG 13KT 3662 10412 3646 10458
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shoemake2 follow-up statements
775
WWUS55 KABQ 022004
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
204 PM MDT Sun Jul 2 2023
NMC021-033-022014-
/O.CAN.KABQ.SV.W.0331.000000T0000Z-230702T2030Z/
Harding-Mora-
204 PM MDT Sun Jul 2 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARDING AND
NORTHEASTERN MORA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
portion of Mora and Harding counties. Therefore, the warning has
been cancelled for this area.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
northeastern New Mexico.
LAT...LON 3663 10381 3639 10368 3625 10409 3624 10444
3649 10442 3668 10399
TIME...MOT...LOC 2004Z 285DEG 21KT 3662 10388 3646 10434
$$
NMC007-059-022030-
/O.CON.KABQ.SV.W.0331.000000T0000Z-230702T2030Z/
Union-Colfax-
204 PM MDT Sun Jul 2 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR WEST CENTRAL UNION AND SOUTHEASTERN COLFAX COUNTIES...
At 204 PM MDT, severe thunderstorms were located along a line
extending from 9 miles south of Des Moines to 11 miles north of
Abbott, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Abbott, Gladstone and Farley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3663 10381 3639 10368 3625 10409 3624 10444
3649 10442 3668 10399
TIME...MOT...LOC 2004Z 285DEG 21KT 3662 10388 3646 10434
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shoemake439
WWUS55 KABQ 022025
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
225 PM MDT Sun Jul 2 2023
NMC007-059-022035-
/O.EXP.KABQ.SV.W.0331.000000T0000Z-230702T2030Z/
Union-Colfax-
225 PM MDT Sun Jul 2 2023
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UNION AND
SOUTHEASTERN COLFAX COUNTIES WILL EXPIRE AT 230 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. Gusty winds, rain
and small hail will still continue through 245 PM MDT.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
northeastern New Mexico.
LAT...LON 3663 10381 3639 10368 3625 10409 3624 10444
3649 10442 3668 10399
TIME...MOT...LOC 2025Z 317DEG 13KT 3657 10382 3641 10428
$$
ShoemakeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:37 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 2, 11:37 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1137 AM MDT Sun Jul 2 2023 ...New AVIATION... .SYNOPSIS... Issued at 220 AM MDT Sun Jul 2 2023 An uptick in shower and storm activity is expected today along and east of the central mountain chain, with burn scar flash flooding more likely for McBride and Hermits Peak Calf Canyon. Convective outflow will send another east canyon wind for the Albuquerque and Santa Fe metros Sunday night. Storm activity decreases Monday and more so on the 4th of July as high pressure moves over New Mexico. A potent backdoor front enters northeast New Mexico Wednesday, cooling temperatures and increasing shower and storm chances across that region. The backdoor front pushes through the canyon gaps towards the Continental Divide Wednesday night into Thursday morning increasing surface moisture across central NM. The aforementioned area of high pressure remains over New Mexico through at least next weekend, with hot temperatures continuing. Some storms could be possible, mainly across the high terrain, due to some moisture trapped under the ridge. && .SHORT TERM... (Today through Monday) Issued at 220 AM MDT Sun Jul 2 2023 Low level moisture is making it's way westward again this morning, with moisture expected to reach the ContDvD shortly after sunrise. Low clouds have started to form over east central NM, but they are not expected to be as widespread as last night, and should diminish by 15-16Z. The moisture along and west of the Rio Grande Valley should mix out somewhat during the day. However, virga showers and/or a few thunderstorms with gusty and erratic winds remain likely as forecast sounding indicate large inverted-V profiles and DCAPE values in excess of 1800 J/kg. Meanwhile, areas along and east of the Central Mountain Chain look considerably more active than yesterday. Low level moisture remains in place, but mid level lapse rates are steeper compared to yesterday, and temperatures should be a few degrees warmer as well. Storms will initiate along the Central Mtn Chain by the noon hour and will slowly roll off toward the east- southeast. CAMs, the NAM and the GFS all show significant amounts of QPF over the Sacramento Mountains. Moist southeasterly flow this morning has brought mid 50F dewpoints to the area and storm motions may be less than 5 mph this afternoon. Thus, there is significant concern for heavy rainfall and burn scar flash flooding on the McBride burn scar. Further north, across the Hermit's Peak/Calf Canyon burn scar, models indicate better chances for heavy rainfall just east of the burn scar. However, experience suggests that storms will initiate over the burn scar. Models also suggest that the moisture gradient will be over or near the burn scar, and these moisture gradients tend to be where we see thunderstorm formation. Thus, will go with a Flood Watch for burn scar flash flooding for both the McBride and HPCC burn scars today. As the storms move over the lower elevations and encounter better moisture, there will still be concern for locally heavy rainfall. However, gusty downburst winds and hail will also be a concern today, especially across northeast NM. Storms will continue to shift east-southeast through the afternoon and evening, before moving into west Texas around 9pm or so. On Monday, the upper high that will be over the Great Basin today will continue to shift eastward, and by late Monday afternoon should be centered near the AZ/NM border. Meanwhile, at the surface, the low level moisture is not expected to slosh as far westward tonight as it did this morning. So, with heights perhaps a dam higher and less moisture to work with overall, Monday afternoons crop of showers and thunderstorms will be a little less robust than today. While there will still be storms in similar areas as today, coverage of storms will be lower. The McBride burn scar will be the main area to watch once again, though most CAMs show QPF focusing just east of the burn scar. Otherwise, with the upper high creeping closer to NM, expect temperatures to trend up again. && .LONG TERM... (Monday night through Saturday) Issued at 220 AM MDT Sun Jul 2 2023 Decaying convection across eastern NM Monday evening will send another east canyon wind and moisture surge through the gaps of the central mountain chain, into the ABQ and Santa Fe metros, and towards the Continental Divide. This moisture across central NM looks to mix out quickly during the 4th of July as upper level ridging across southern CA and AZ builds east into the state. A storm or two could fire along the east slopes of the central mountain chain during the afternoon hours, as a shortwave slides through the central Rockies along the northern flank of the ridge. Outflow from these storms could send another east canyon wind through the ABQ and Santa Fe Metros during firework displays the night of 4th of July. The shortwave departs into the central plains Tuesday night, with a strengthening low level jet across the eastern plains, along with a potent backdoor front entering northeast NM come sunrise Wednesday. The backdoor front will result in cooler highs by 5 to 10 degrees across northeast NM, along with added upslope flow and deeper moisture, for a uptick in storm coverage along and east of the central mountain chain Wednesday afternoon and evening. A few severe storms could be possible across northeast NM Wednesday afternoon, thanks to higher 0-6 km bulk shear of 40 to 50 kts and a corridor of high SBCAPE of 1000 to 2000 J/kg. Meanwhile, with the upper level ridge over the AZ/NM, along with westerly flow, temperatures will be toasty across western and central NM and locations south of the backdoor front across eastern NM. 90s will be common across the highlands, upper RGV, and east central plains with upper 90s to low 100s across the middle to lower RGV and southeast NM. Wednesday's convection and associated outflow will help the backdoor front surge through the gaps of the central mountain chain Wednesday night, increasing surface moisture across the RGV come Thursday morning. The weather pattern from this point and beyond looks pretty stagnant as the upper level ridge remains anchored over New Mexico. This will keep the hot temperatures of 90s to low 100s in place through at least next weekend. Recycled moisture trapped under the ridge could result in slim chances for showers and storms, mainly favoring the high terrain of western and northern NM. This mainly dry and hot pattern looks to continue through most of July, with higher probabilities of above average temperatures and below normal precipitation depicted from the latest CPC outlook. && .AVIATION... (18Z TAFS) Issued at 1127 AM MDT Sun Jul 2 2023 Afternoon ts have begun to initiate over the high terrain along the central mountain chain. These cells will track E/SE off the northern mountains over adjacent highlands, with slower motions to the E off the Sacramento Mts. Localized MVFR/IFR conditions from tsra and gusty winds will accompany these scattered storms along and east of the central mtn chain. Isold to sct ts in the Rio Grande Valley will be drier in nature capable of producing strong erratic gusty winds with little rainfall associated with them. Convection tapers off through the evening as it tracks to the TX line. VFR prevails with bkn cigs clearing past midnight. && .FIRE WEATHER... Issued at 220 AM MDT Sun Jul 2 2023 The upper high over CA this morning will slowly shift eastward through Tuesday, before parking over southern NM near the bootheel. With a healthy push of low level moisture this morning toward the west, daily rounds of showers and thunderstorms are expected through Tuesday. For areas along and west of the Rio Grande Valley, storms will be mainly dry with gusty winds, while along and east of the Central Mountain Chain, wetting storms are expected. Thunderstorm coverage today will be the most widespread, then storm coverage will tend to trend downward through Tuesday. Storms will tend to move toward the east-southeast around 5 to 15 mph. Burn scar flash flooding is possible, especially this afternoon. On Wednesday, a backdoor front will push into eastern NM, re-invigorating the low level moisture and providing a focus for thunderstorm development, especially late Wednesday. The west will remain largely dry. The high moves little through the end of the week and a few showers and thunderstorms will remain possible though the favored areas may change as we near the end of the week. Otherwise, winds will be strongest with thunderstorm outflows. Temperatures will trend upward through the week. High haines and single digit RH will remain the rule across western NM. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 95 56 97 59 / 0 0 0 0 Dulce........................... 88 45 91 47 / 10 0 5 0 Cuba............................ 89 52 90 55 / 10 0 5 0 Gallup.......................... 93 47 94 53 / 0 0 0 0 El Morro........................ 88 49 91 54 / 0 0 0 0 Grants.......................... 92 48 94 51 / 5 0 5 0 Quemado......................... 90 52 92 58 / 0 0 10 5 Magdalena....................... 88 59 90 63 / 20 10 20 5 Datil........................... 87 53 89 58 / 20 5 10 5 Reserve......................... 94 47 96 50 / 5 0 10 0 Glenwood........................ 97 59 98 65 / 0 0 10 5 Chama........................... 82 45 84 48 / 20 5 10 0 Los Alamos...................... 84 59 85 63 / 20 10 20 10 Pecos........................... 84 55 85 58 / 30 20 30 10 Cerro/Questa.................... 82 44 84 48 / 40 20 20 10 Red River....................... 77 41 77 45 / 50 20 20 10 Angel Fire...................... 75 37 77 37 / 50 20 30 10 Taos............................ 86 48 88 50 / 30 10 20 5 Mora............................ 80 49 82 51 / 60 20 30 10 Espanola........................ 93 55 95 57 / 20 10 10 10 Santa Fe........................ 86 58 87 61 / 20 20 20 10 Santa Fe Airport................ 89 56 91 58 / 20 10 10 0 Albuquerque Foothills........... 94 65 94 68 / 10 10 10 5 Albuquerque Heights............. 95 65 95 66 / 10 10 5 5 Albuquerque Valley.............. 97 61 97 63 / 10 10 5 5 Albuquerque West Mesa........... 95 63 96 66 / 10 10 5 0 Belen........................... 97 58 98 60 / 10 10 5 0 Bernalillo...................... 97 62 97 64 / 10 10 5 5 Bosque Farms.................... 96 58 98 59 / 10 10 5 0 Corrales........................ 97 62 97 65 / 10 10 5 0 Los Lunas....................... 97 59 98 60 / 10 10 5 0 Placitas........................ 93 63 93 66 / 10 10 5 5 Rio Rancho...................... 95 62 97 65 / 10 10 5 0 Socorro......................... 98 64 99 66 / 20 10 10 5 Sandia Park/Cedar Crest......... 86 57 88 61 / 20 10 10 5 Tijeras......................... 89 58 90 62 / 20 10 10 5 Edgewood........................ 89 53 90 56 / 30 10 20 5 Moriarty/Estancia............... 89 49 91 50 / 30 10 20 5 Clines Corners.................. 83 52 85 55 / 30 10 30 10 Mountainair..................... 88 54 90 57 / 30 10 20 10 Gran Quivira.................... 88 55 90 58 / 30 10 20 10 Carrizozo....................... 91 62 93 63 / 40 10 20 10 Ruidoso......................... 82 56 83 58 / 70 10 40 10 Capulin......................... 81 52 83 56 / 70 20 20 5 Raton........................... 84 51 87 54 / 60 20 20 0 Springer........................ 86 53 87 55 / 60 20 20 5 Las Vegas....................... 84 51 85 55 / 60 30 30 10 Clayton......................... 86 59 88 63 / 60 20 10 5 Roy............................. 83 56 85 58 / 70 30 20 5 Conchas......................... 93 61 92 63 / 60 30 20 10 Santa Rosa...................... 89 59 89 61 / 50 20 30 10 Tucumcari....................... 90 62 91 63 / 50 30 20 10 Clovis.......................... 90 62 91 65 / 30 50 20 20 Portales........................ 92 62 92 65 / 20 50 20 20 Fort Sumner..................... 93 62 92 63 / 40 30 20 10 Roswell......................... 97 68 98 70 / 30 10 20 5 Picacho......................... 91 59 91 61 / 50 10 40 10 Elk............................. 88 56 89 58 / 60 10 40 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 PM MDT this evening for NMZ214-215-226. && SHORT TERM...34 LONG TERM....71 AVIATION...24
In the hours before
Special weather statement, Jul 2, 11:19 AM MDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1119 AM MDT Sun Jul 2 2023
NMZ215-228-229-021745-
Far Northeast Highlands-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-
1119 AM MDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN SAN MIGUEL
AND SOUTHWESTERN MORA COUNTIES THROUGH 1145 AM MDT...
At 1119 AM MDT, Doppler radar was tracking a strong thunderstorm near
Ledoux, or near Mora, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mora, La Cueva, Tierra Monte, Ledoux, Sapello, South Carmen,
Manuelitas, Golondrinas and Rainsville.
This includes the following highways...
State Road 94 between Mile Markers 1 and 18.
State Road 105 between Mile Markers 0 and 5.
State Road 266 between Mile Markers 0 and 4.
State Road 276 near Mile Marker 0.
State Road 283 near Mile Marker 13.
State Road 434 between Mile Markers 0 and 2.
State Road 518 between Mile Markers 9 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3585 10544 3601 10534 3595 10506 3571 10522
TIME...MOT...LOC 1719Z 297DEG 9KT 3590 10532
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 2, 12:29 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1229 PM MDT Sun Jul 2 2023
NMZ211-217-218-021900-
Espanola Valley-Santa Fe Metro Area-Jemez Mountains-
1229 PM MDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LOS
ALAMOS, EAST CENTRAL SANDOVAL AND NORTHWESTERN SANTA FE COUNTIES
THROUGH 100 PM MDT...
At 1229 PM MDT, Doppler radar was tracking a strong thunderstorm over
White Rock, or 7 miles southeast of Los Alamos, moving south at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
White Rock, Bandelier National Monument, Frijoles, El Rancho, San
Ildefonso Pueblo and Agua Fria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3586 10631 3590 10609 3567 10599 3563 10632
TIME...MOT...LOC 1829Z 351DEG 8KT 3582 10619
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 2, 12:49 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1249 PM MDT Sun Jul 2 2023
NMZ228-021915-
Far Northeast Highlands-
1249 PM MDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MORA
AND SOUTH CENTRAL COLFAX COUNTIES THROUGH 115 PM MDT...
At 1248 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Springer, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Mora
and south central Colfax Counties.
This includes Interstate 25 between Mile Markers 392 and 408.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3625 10454 3603 10472 3617 10490 3618 10489
3619 10489 3621 10490 3636 10475
TIME...MOT...LOC 1848Z 303DEG 7KT 3623 10479
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 2, 12:51 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1251 PM MDT Sun Jul 2 2023
NMZ229-021915-
Northeast Highlands-
1251 PM MDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SAN
MIGUEL COUNTY THROUGH 115 PM MDT...
At 1251 PM MDT, Doppler radar was tracking a strong thunderstorm over
Romeroville, or near Las Vegas, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Las Vegas, Romeroville, Tecolote, Los Montoyas, San Agustin and
Ojitos Frios.
This includes the following highways...
Interstate 25 between Mile Markers 333 and 345.
State Road 283 between Mile Markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3549 10536 3560 10527 3556 10498 3530 10520
TIME...MOT...LOC 1851Z 303DEG 7KT 3552 10525
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 2, 1:19 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
119 PM MDT Sun Jul 2 2023
NMZ229-021945-
Northeast Highlands-
119 PM MDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL SAN
MIGUEL COUNTY THROUGH 145 PM MDT...
At 118 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tecolote, or 8 miles south of Las Vegas, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Romeroville, Tecolote, Los Montoyas, Chapelle and San Agustin.
This includes Interstate 25 between Mile Markers 332 and 342.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on Interstate 25 will create very slick
and hazardous driving conditions.
&&
LAT...LON 3544 10533 3558 10520 3545 10495 3525 10524
TIME...MOT...LOC 1918Z 323DEG 6KT 3547 10524
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeSpecial weather statement, Jul 2, 1:26 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
126 PM MDT Sun Jul 2 2023
NMZ215-228-022000-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
126 PM MDT Sun Jul 2 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN COLFAX
COUNTY THROUGH 200 PM MDT...
At 126 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms about 7 miles northwest of Springer, moving southeast
at 5 to 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springer, Cimarron, Maxwell, Philmont Scout Ranch, Rayado and Miami.
This includes the following highways...
Interstate 25 between Mile Markers 408 and 433.
Highway 64 between Mile Markers 304 and 320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3647 10432 3646 10432 3645 10430 3643 10428
3641 10428 3627 10454 3637 10502 3653 10500
3664 10449
TIME...MOT...LOC 1926Z 323DEG 5KT 3646 10468
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:20 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 26 min |
| Jul 2, 2:22 AM MDT | Flood Watch | ABQ | Colfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more | 15 hr |
| Jul 2, 11:19 AM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| Jul 2, 11:46 AM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 13 min |
| Jul 2, 12:29 PM MDT | Special Weather Statement | ABQ | Los Alamos | 31 min |
| Jul 2, 12:36 PM MDT | Flash Flood Warning | ABQ | Lincoln | 3 hr |
| Jul 2, 12:49 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| Jul 2, 12:51 PM MDT | Special Weather Statement | ABQ | San Miguel | 24 min |
| Jul 2, 1:19 PM MDT | Special Weather Statement | ABQ | San Miguel | 26 min |
| Jul 2, 1:26 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Jul 2, 2:17 PM MDT | Special Weather Statement | ABQ | Guadalupe | 28 min |
| Jul 2, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 56 min |
| Jul 2, 2:52 PM MDT | Special Weather Statement | ABQ | Guadalupe | 23 min |
| Jul 2, 3:59 PM MDT | Special Weather Statement | ABQ | Curry, De Baca, Quay | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.